MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*FX25REC
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during out of box, the oxygenator was leaking.No patient involvement the product was changed out.
 
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.The product being reported does not have a primary unique device identification number associated as it is non-sterile and is intended for further processing into convenience kits.Non-sterile products are subsequently sterilized once incorporated into a convenience kit.Non-sterile product is at no time introduced into commercial distribution.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on june 10, 2025.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added lot number).D9 (device availability - added date returned to manufacturer).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to correction and additional information).H3 (evaluation is in progress, but not yet concluded).A second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: b5 (updated describe event or problem.D4 (updated model number, added expiration date and primary unique device identifier.) g3 (date received by manufacturer.) g6 (indication that this is a follow-up report.) h2 (follow-up due to correction and additional information.) h4 (added device manufacturer date.) a third follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.) all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
New information received that the event occurred during prime, the product was changed out and the surgery was completed successfully with no patient effect.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: g3.(date received by manufacturer).G6.(indication that this is a follow-up report).H2.(follow-up due to additional information and device evaluation).H3.(device evaluated by the manufacturer).H6.(identification of evaluation codes 10, 3331, 4210, 4307).The returned sample was inspected upon receipt, no visual anomalies such as breakage was found.After rinsing the actual device, it was installed into a circuit and colored saline solution was circulated.As a result, leakage was found from the gas side.It was found that the device leaked from the fibers around circumference of the middle.After inserting a marker into the fiber of the device, the device was disassembled, and visual inspection was performed.It was confirmed that one fiber thread had been broken.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key22175603
Report Number1124841-2025-00047
Device Sequence Number15411378
Product Code DTZ
UDI-Device Identifier00699753450820
UDI-Public(01)00699753450820(17)280229(10)5D10
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*FX25REC
Device Catalogue NumberN/A
Device Lot Number5D10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer06/23/2025
07/17/2025
08/15/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/17/2025
08/11/2025
09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown